MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734403
Medical Device Problem Codes Bent (1059); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Site dr.(b)(6) declined to provide patient information.Return requested for suspect thoracic probe.No parts have been received by manufacturer for analysis.Part not received by manufacturer.
 
Event or Problem Description
A medtronic representative reported that, while in a spine procedure, the site's thoracic probe tip was bent.No further details regarding this damage, or specifically when it occurred, were provided.The surgeon opted to continue and completed the procedure with the use of the navigation system.Delay in therapy was 10 minutes.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Investigation of returned suspect probe finds that as reported, the tip of the probe is bent.Also, there are impact marks at the back end of the instrument not allowing insertion into the mating navlock tracker.The reported issue was confirmed to be caused by physical damage to the tip of the instrumentation.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
THORACIC PROBE TIP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6155481
Report Number1723170-2016-05681
Device Sequence Number82759
Product Code OLO
UDI-Device Identifier00613994724014
UDI-Public00613994724014
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734403
Device Lot Number160606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1